Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/7315

Title: Bayesian-motivated tests of function fit and their asymptotic frequentist properties
Authors: AERTS, Marc
HART, Jeffrey
Issue Date: 2004
Citation: Annals of statistics, 32(6). p. 2580-2615
Abstract: We propose and analyze nonparametric tests of the null hypothesis that a function belongs to a specified parametric family. The tests are based on BIC approximations, pi(BIC), to the posterior probability of the null model, and may be carried out in either Bayesian or frequentist fashion. We obtain results on the asymptotic distribution Of pi(BIC) under both the null hypothesis and local alternatives. One version Of pi(BIC), call it pi*(BIC), uses a class of models that are orthogonal to each other and growing in number without bound as sample size, n, tends to infinity. We show that rootn(1 - pi*(BIC)) converges in distribution to a stable law under the null hypothesis. We also show that pi*(BIC) can detect local alternatives converging to the null at the rate rootlogn/n. A particularly interesting finding is that the power of the pi*(BIC)-based test is asymptotically equal to that of a test based on the maximum of alternative log-likelihoods. Simulation results and an example involving variable star data illustrate desirable features of the proposed tests.
URI: http://hdl.handle.net/1942/7315
DOI: 10.1214/009053604000000805
ISI #: 000227285700010
ISSN: 0090-5364
Category: A1
Type: Journal Contribution
Validation: ecoom, 2006
Appears in Collections: Research publications

Files in This Item:

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.